Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 10, 2018, 12:46 PM EST for Jefferson County, Lewis County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2018, 12:46 PM EST (17:46 UTC)
- Expired
- Nov 10, 2018, 1:45 PM EST
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 44 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -260 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS81 KBUF 101746
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1246 PM EST SAT NOV 10 2018
NYZ006>008-101845-
Jefferson-Oswego-Lewis-
1246 PM EST SAT NOV 10 2018
...BANDS OF LAKE EFFECT SNOW WILL AFFECT JEFFERSON...LEWIS AND
NORTHERN OSWEGO COUNTIES...
A broken band of lake effect snow over much of Lewis County will
merge with an approaching band of snow showers along a cold front,
resulting in a brief snow squall moving from northwest to southeast
across much of the eastern Lake Ontario region and dropping a quick
inch of accumulation.
Winds in excess of 40 mph are possible with this snow squall,
producing blowing and drifting snow.
This includes Interstate 81 between exits 38 and 52.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4440 7583 4439 7584 4410 7517 4361 7511
4357 7520 4368 7626 4378 7629 4383 7636
4387 7635 4384 7645 4387 7650 4391 7650
4396 7644 4396 7634 4402 7636 4410 7643
4414 7635 4420 7631 4422 7619 4429 7615
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 10, 9:18 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 10, 9:18 AM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
918 AM EST Sat Nov 10 2018
.SYNOPSIS...
Low pressure will track into southern Quebec today. Colder air
will pour into the region behind this low, with colder and windy
conditions along with lake effect snow east of the lakes today into
tonight with locally heavy accumulations. Areas of lake effect snow
will lift northward and taper off on Sunday, followed by much colder
than normal weather lasting into next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface low pressure centered across central Quebec this morning,
with an associated cold front racing east of the area to the eastern
seaboard. Aloft, a closed 500 mb low will rotate through southern
Quebec, with the trailing mid level trough axis crossing our region
today. The passage of this trough will produce scattered snow
showers areawide this afternoon outside of lake effect snow areas.
Off Lake Erie...
A strong band of lake effect snow with 2 inch or slightly better
snowfall rates continues to remain nearly stationary as of mid
morning from the Chautauqua County shore inland across the northern
portions of the western Southern Tier counties, Boston Hills, and
western Wyoming County, with a narrow finger of moderate snow
extending across Letchworth into southern Livingston County. This
band has been much more stationary than model guidance suggested
yesterday, which has led to higher snowfall totals.
Lake induced equilibrium levels will continue to rise to near 20K
feet through early afternoon with the approach of the mid level
trough and associated large scale ascent and mid level cold pool.
Latest mesoscale model guidance and radar trends suggest the band
will remain in a similar location through about 18Z. The mid level
trough and an associated low level trough will then capture the
band, spread it inland and southeastward, with a rapid weakening
trend by mid afternoon. What remains will be WNW upslope snow
showers by late afternoon, with much lower snowfall rates.
Snowfall totals so far are in the 5-8 inch range in most locations
under the heart of the band, and there may be an additional 5-8
inches today in similar areas, with most of that falling through
early afternoon. This will bring totals into the 10-16 inch range in
the most persistent snows.
The lake effect snow will not drift northward as much as previously
anticipated, and will not reach the Buffalo Southtowns or southern
Genesee County, therefore the advisory has been dropped in these
areas.
Off Lake Ontario...
Radar imagery shows a band of somewhat lighter lake effect snow
taking shape across the Tug Hill. The snow may still be mixed with a
little rain close to Lake Ontario this morning before colder air
arrives.
Lake snows off Lake Ontario will be less organized, and take a
bit longer to get going. However, by early afternoon expect
bands off Lake Ontario to become better organized ahead of the
trough. This will result in a burst of snow across the eastern
Lake Ontario region with greatest amounts on the Tug Hill, but some
accumulation just about everywhere. Expect amounts of 3-5 inches
across the Tug Hill today, and 1-3 inches at lower elevations. This
burst will first develop across Jefferson County by early to mid
afternoon, then sweep rapidly south across the Tug Hill to Oswego
County by late afternoon or early evening.
There has been a good deal of thunder and lightning in the Lake Erie
band so far, and this potential will continue through early to mid
afternoon until the trough disrupts the single band. There may be a
brief period of thunder and lightning east of Lake Ontario as well
as the band intensifies and swings southward.
In addition to the lake effect snow, today will be windy with
gusts of 40 - 50 mph. The strongest gusts will be near the
lakeshore where the relatively warm lake waters will aid in mixing.
This may result in some downed tree limbs and isolated power
outages, and areas of blowing snow where temperatures remain below
freezing. Highs today will only be in the lower to mid 30s, with
gusty winds making it feel much colder.
Tonight, equilibrium levels will lower behind the trough and
this combined with drier air will result in diminishing lake
effect snows. However, later in the night there will be an
uptick in activity as winds diminish and upstream lakes
replenish moisture somewhat. Expect lake effect snows to
continue tonight, but to be more localized with minor to locally
moderate additional accumulation. The greatest concern is southeast
of Lake Ontario late tonight, where a singular band may briefly
develop. Outside of the lake snows expect partly cloudy and cold
conditions with low temperatures in the 20s.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday will begin with an area of high pressure just to the south of
the Mason-Dixon line. This surface high pressure will promote the
classic end to lake effect precipitation...with backing winds and
falling lake induced equilibrium levels that will send weakening
bands of lake effect northward. Before the 850 hPa ridge axis passes
Lake Erie late Sunday morning, and Lake Ontario Sunday afternoon we
could still see another inch of snow accumulation, especially off
Lake Ontario. This activity will end Sunday evening on a southwest
flow as a mix of light rain/snow showers near the Saint Lawrence
Valley.
Monday the upper air pattern will begin to buckle with a deep trough
forming over the Midwest, and downstream ridging over the Northeast.
A southerly flow in the lower levels will bring warming through the
boundary layer, with a rather pleasant afternoon for this time of
year with temperatures rising into the low to mid 40s. Clouds will be
thickening through the afternoon and any sunshine fading.
This upper level trough will deepen a storm system...that this time
will ride northward on the eastern slope of the Appalachian
mountains. This -2SD upper level trough will rapidly deepen a
surface low as it advances up the eastern seaboard Monday night and
Tuesday.
We could see a few rain showers late Monday afternoon across the
Niagara Frontier on the leading edge of the upper level trough, but
the bulk of the precipitation will come Monday night and Tuesday.
Initially precipitation will be rain, and may continue as rain
through a good part of Monday night as a tight baroclinic boundary
forms over NYS/New England. Temperatures at 850 hPa will likely rise
to just above 0C late Monday and early Tuesday over our eastern
zones, before much colder air of -10C at 850 hPa presses across the
CWA behind the surface low. In all thermal profiles suggest a mix of
rain/snow...that may linger as rain longest to the east Monday night
before transitioning to all snow late Monday night and Tuesday. This
synoptic snow looks a bit more impressive than the recent event of
Friday. Will mention the possibility of accumulating snows of
several inches in the HWO for this event.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Following the fast moving coastal low that is forecasted to dropped
in pressure near 30 mb in 24 hours, another surge of much colder air
will pour across the Great Lakes region, setting the stage for
another round of accumulating lake effect snow Tuesday night through
Wednesday. Temperatures at 850 hPa will likely lower to -12 to -15C
by Wednesday. Model guidance has been consistent the past few days
in showing northwest flow for this event, favoring the western
Southern Tier and areas southeast of Lake Ontario. If upstream
connections to Georgian Bay and Lake Huron develop, this event may
produce moderate accumulations southeast of the lakes. With a tight
pressure gradient around this surface low, northwest winds will
become gusty Tuesday night into Wednesday.
In addition to the snow, temperatures will also be noticeably colder.
A brisk northwest wind that will be gusty combined with the cold
airmass will likely bring wind chills into the single digits across
much of CWA Wednesday morning. In addition high temperatures
Wednesday may remain below freezing throughout the day...which if
this occurs would be about 10 to 14 days ahead of climo for our
region.
The lake effect snow will gradually end southeast of Lake Erie later
Wednesday or Wednesday night, while the Lake Ontario snow may last
into Thursday morning. Later Thursday and Thursday night warm
advection may bring some light snow or rain/snow mix to the eastern
Lake Ontario region, while the rest of the area likely stays mainly
dry as high pressure builds east across the Ohio Valley to the Mid
Atlantic States. A clipper system moving through the Great Lakes
region Friday may bring some light rain/snow mix.
Temperatures begin to slowly recover by Friday, with highs reaching
the lower 40s at lower elevations.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Lake effect snow and gusty winds will be the main aviation
concern today.
The main impact will be at KJHW, where the band off Lake Erie
will be fairly persistent. Lake snows should also briefly move
into KART today. Lake snows will result in periods of IFR or
lower conditions, with even some thundersnow possible. Lake
snows will be close to KBUF this morning, but the band is
expected to south of the terminal. Lake snows should not impact
KIAG/KROC.
Outside of the lake effect snow expect VFR conditions today. It
will be windy, with gusts of 30- 40 kts. Winds will diminish
this evening, and lake snows will also diminish in intensity.
There may be periods of IFR or lower conditions at KJHW
tonight, with otherwise VFR conditions expected.
Outlook...
Sunday...Mainly VFR...except in areas of lake effect snow and
attendant IFR east of the lakes.
Monday...Areas of MVFR with a chance of rain/snow showers.
Tuesday...Areas of IFR in snow, possibly mixed with rain at
lower elevations.
Wednesday...Areas of IFR in snow.
&&
.MARINE...
Strong low pressure will track into southern Quebec today, which
will establish a tight pressure gradient across the lower Great
Lakes. This will result in gale force winds on the open waters,
with Small Craft Advisories on the rivers.
A surface high pressure ridge will pass across the Lakes Sunday with
a return to calmer conditions, first on Lake Erie and later in the
day on Lake Ontario...with both winds and waves falling below small
craft advisory levels. This period of calmer conditions will
continue through at least Monday night.
&&
.TIDES/COASTAL FLOODING...
Southwesterly winds in the wake of a cold front will result in
a seiche on Lake Erie today. The lake level is expected to
increase to 6 to 7 feet above low water datum. Westerly winds
will shift back to the WSW late morning which may result in a
second rise late morning into early afternoon.
This combined with large wave heights may bring an increase in
beach erosion to the Lake Erie shoreline... and may also impact
Route 5 in the Town of Hamburg with spray from the lake.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 10 PM EST this evening for NYZ012-
019-020-085.
Lakeshore Flood Advisory until 4 PM EST this afternoon for
NYZ010-019-085.
Winter Weather Advisory until 10 PM EST this evening for
NYZ006>008.
Wind Advisory until 7 PM EST this evening for NYZ003>005.
Winter Weather Advisory until 6 PM EST this evening for NYZ013-
021.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
Gale Warning until 1 PM EST this afternoon for LEZ040-041.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Gale Warning until 10 PM EST this evening for LOZ043>045-
063>065.
Gale Warning until 7 PM EST this evening for LOZ042-062.
Small Craft Advisory until 6 PM EST this evening for
SLZ022-024.
&&
SYNOPSIS...Apffel/Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...Thomas
LONG TERM...Hitchcock/Thomas
AVIATION...Apffel
MARINE...Apffel/Fries/JJR
TIDES/COASTAL FLOODING...Thomas/JJR/HitchcockHazardous weather outlook, Nov 10, 9:34 AM EST, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 934 AM EST Sat Nov 10 2018 NYZ006>008-111445- Oswego-Jefferson-Lewis- 934 AM EST Sat Nov 10 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-021-111445- Livingston-Allegany- 934 AM EST Sat Nov 10 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-011-014-111445- Niagara-Orleans-Genesee-Ontario- 934 AM EST Sat Nov 10 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-111445- Monroe-Wayne-Northern Cayuga- 934 AM EST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-111445- Chautauqua-Southern Erie- 934 AM EST Sat Nov 10 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-111445- Northern Erie- 934 AM EST Sat Nov 10 2018 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-111445- Wyoming-Cattaraugus- 934 AM EST Sat Nov 10 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system rapidly deepening along the eastern seaboard Monday night and Tuesday could bring several inches of wet snow to the region. Changes in temperatures at the surface and aloft could alter the snow forecast upward or downward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-111445- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 934 AM EST Sat Nov 10 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-111445- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 934 AM EST Sat Nov 10 2018 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-111445- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 934 AM EST Sat Nov 10 2018 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-111445- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 934 AM EST Sat Nov 10 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Nov 10, 9:06 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
906 AM EST SAT NOV 10 2018
NYZ012-013-019>021-085-101600-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
906 AM EST SAT NOV 10 2018
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WYOMING...NORTHERN
CATTARAUGUS...SOUTHERN ERIE...SOUTHERN LIVINGSTON...NORTHERN
CHAUTAUQUA AND NORTHERN ALLEGANY COUNTIES...
A band of heavy lake effect snow producing snow fall rates of around
2 inches per hour will continue through late morning. The heaviest
snow will focus from the Lake Erie shore of Chautauqua County inland
across northern Cattaraugus, northern Allegany, southern Erie, and
western Wyoming counties. A narrow band will also extend across
Letchworth State Park and into southern Livingston County.
Winds of up to 40 mph are expected in and near this band of lake
effect snow, producing blowing and drifting snow and very poor
visibility.
This includes the following highways...
Interstate 390 between exits 4 and 7.
Interstate 90 between exits 61 and 57A.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for severe winter driving
conditions with very poor visibility and deep snow cover on roads.
LAT...LON 4232 7977 4244 7950 4253 7939 4259 7919
4267 7912 4280 7832 4275 7765 4258 7760
4258 7766 4253 7766 4253 7772 4244 7773
4240 7870 4219 7976 4227 7976 4228 7973
HitchcockLocal storm report, Nov 10, 9:25 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
925 AM EST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM SNOW EAST AURORA 42.72N 78.61W
11/10/2018 M6.0 INCH ERIE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1800660
DPKLocal storm report, Nov 10, 10:43 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1043 AM EST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
11/10/2018 M3.8 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW CATTARAUGUS 42.32N 78.87W
11/10/2018 M5.0 INCH CATTARAUGUS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW RUSHFORD 42.43N 78.19W
11/10/2018 M4.4 INCH ALLEGANY NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0900 AM SNOW 4 SW WEST ALMOND 42.27N 77.94W
11/10/2018 M3.6 INCH ALLEGANY NY COCORAHS
24-HOUR SNOWFALL.
0935 AM SNOW 1 ENE DANSVILLE 42.57N 77.68W
11/10/2018 M4.0 INCH LIVINGSTON NY COCORAHS
3.2 INCHES FELL IN THE PAST 90 MINUTES
1030 AM SNOW 2 NE BOSTON 42.65N 78.72W
11/10/2018 M5.8 INCH ERIE NY COCORAHS
&&
EVENT NUMBER BUF1800661
EVENT NUMBER BUF1800662
EVENT NUMBER BUF1800663
EVENT NUMBER BUF1800664
EVENT NUMBER BUF1800665
EVENT NUMBER BUF1800666
DPKLocal storm report, Nov 10, 10:46 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1046 AM EST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW PORTAGEVILLE 42.57N 78.04W
11/10/2018 M4.5 INCH WYOMING NY CO-OP OBSERVER
4.3 INCHES SINCE 8 AM
&&
EVENT NUMBER BUF1800667
DPKLocal storm report, Nov 10, 11:18 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1118 AM EST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM SNOW DUNKIRK 42.48N 79.33W
11/10/2018 E4.5 INCH CHAUTAUQUA NY NEWSPAPER
1113 AM SNOW 4 WSW WARSAW 42.72N 78.21W
11/10/2018 M9.0 INCH WYOMING NY TRAINED SPOTTER
7 INCHES IN THE PAST 3 HOURS.
&&
EVENT NUMBER BUF1800668
EVENT NUMBER BUF1800669
DPKSpecial weather statement, Nov 10, 12:46 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1246 PM EST SAT NOV 10 2018
NYZ006>008-101845-
Jefferson-Oswego-Lewis-
1246 PM EST SAT NOV 10 2018
...BANDS OF LAKE EFFECT SNOW WILL AFFECT JEFFERSON...LEWIS AND
NORTHERN OSWEGO COUNTIES...
A broken band of lake effect snow over much of Lewis County will
merge with an approaching band of snow showers along a cold front,
resulting in a brief snow squall moving from northwest to southeast
across much of the eastern Lake Ontario region and dropping a quick
inch of accumulation.
Winds in excess of 40 mph are possible with this snow squall,
producing blowing and drifting snow.
This includes Interstate 81 between exits 38 and 52.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4440 7583 4439 7584 4410 7517 4361 7511
4357 7520 4368 7626 4378 7629 4383 7636
4387 7635 4384 7645 4387 7650 4391 7650
4396 7644 4396 7634 4402 7636 4410 7643
4414 7635 4420 7631 4422 7619 4429 7615
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:19 AM EST | Winter Storm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 15 hr |
| Nov 10, 3:20 AM EST | Wind Advisory | BUF | Cayuga, Monroe, Wayne | 15 hr |
| Nov 10, 7:35 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua, Wyoming | 85 min |
| Nov 10, 9:06 AM EST | Special Weather Statement | BUF | Chautauqua, Livingston, Wyoming | 114 min |
| Nov 10, 1:47 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 58 min |
| Nov 10, 4:34 PM EST | Snow Squall Warning | BUF | Cayuga, Lewis, Oswego | 41 min |
| Nov 10, 5:12 PM EST | Snow Squall Warning | BUF | Cayuga, Lewis, Oswego | 48 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.